Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 4, NWS Pocatello, ID

February 7, 2008

NWS Pocatello, ID issued this wind advisory at Feb 7, 2008, 2:14 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2008, 2:14 PM MST (21:14 UTC)
Expired
Feb 7, 2008, 7:28 PM MST
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 072114
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
214 PM MST THU FEB 7 2008

...SNOW HAS ENDED BUT WINDS CONTINUE IN THE LOWER SNAKE RIVER PLAIN...

.A STRONG WINTER STORM HAS BROUGHT VERY WINDY CONDITIONS TO THE
SNAKE RIVER PLAIN. TEMPERATURES HAVE WARMED ABOVE
FREEZING...ALLOWING THE SNOW TO DEVELOP A CRUST AND ENDED THE
BLOWING SNOW HAZARD. HOWEVER...THE WIND WILL CONTINUE UNTIL AROUND
900 PM TONIGHT.

IDZ021-080400-
/O.NEW.KPIH.WI.Y.0004.080207T2114Z-080208T0400Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
214 PM MST THU FEB 7 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

WINDSPEEDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL CONTINUE OVER
THE LOWER SNAKE RIVER PLAIN THIS EVENING. TEMPERATURES HAVE WARMED
ENOUGH TO MELT THE SNOW AND DEVELOP A CRUST ON THE SNOW
PACK...ENDING THE BLOWING SNOW HAZARD. STRONG WINDS ARE EXPECTED
TO RETURN ON FRIDAY.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MESSICK
1 follow-up statement
000 
WWUS75 KPIH 080228
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
728 PM MST THU FEB 7 2008


IDZ021-080330-
/O.CAN.KPIH.WI.Y.0004.000000T0000Z-080208T0400Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
728 PM MST THU FEB 7 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 7, 10:51 AM MST, 3 hours 23 minutes earlier.

Area forecast discussion, Feb 7, 10:51 AM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1051 AM MST THU FEB 7 2008

.UPDATE...STRONG WINDS HAVE DEVELOPED AS EXPECTED AND ARE CAUSING
A NUMBER OF HIGHWAY CLOSURES. WIND STUDY SUGGESTS THAT WINDS WILL
STAY UP UNTIL BETWEEN 08/00Z AND 08/06Z...SO WILL HAVE TO EXTEND
THE TIME OF THE WARNINGS AND BLOWING SNOW ADVISORIES.  MESSICK

&&

.PREV DISCUSSION... /ISSUED 332 AM MST THU FEB 7 2008/

SHORT TERM...THURSDAY THROUGH SATURDAY. EXPECTED UPPER LEVEL TROF
IS CURRENTLY OVER CWA AND EXTENDS BACK INTO WRN OREGON. SYSTEM IS
MOVING QUITE QUICKLY...PUSHED BY 130 KT JET CORE. CURRENT RADAR
SHOWING LIGHT SNOW EAST OF I-15 FROM ASHTON TO UT/ID BORDER AND
ANOTHER AREA OVER BOISE. MOST OF CWA WILL SEE PERIODS OF SNOW
TODAY WITH GENERALLY LIGHT ACCUMS IN THE VALLEYS AND 6 TO 10
INCHES IN HIGHER TERRAIN OF CENTRAL MTNS AND ERN HIGHLANDS. HAVE
ALSO INCLUDED A CHANCE OF SOME RAIN/SNOW MIX FROM BURLEY TO
POCATELLO AS MODELS CONTINUE TO SHOW WEDGE OF WARM AIR ALOFT IN
THAT AREA FOR THIS AFTN. MAIN FORECAST PROBLEM TODAY WILL BE
GUSTY WINDS ACROSS THE SNAKE RIVER PLAIN AND SRN MTNS. COMBINATION
OF JET CORE TRANSLATING SOUTHWARD AND SURFACE PRESSURE GRADIENT OF
10 TO 12 MB ACROSS CWA WILL RESULT IN BROAD AREA OF 30 TO 40 MPH
WINDS WITH SOME AREAS SEEING GUSTS TO 50 MPH. THOUGH SNOWFALL WILL
BE LIGHT...WINDS THAT HIGH WILL CAUSE CONSIDERABLE BLOWING AND
DRIFTING...MAKING ROAD TRAVEL TREACHEROUS DUE TO POOR VISIBILITY
AND OCCASIONAL WHITEOUT CONDITIONS. SO HAVE KEPT CURRENT
HIGHLIGHTS IN EFFECT.

SNOW TAPERS OFF TONIGHT AS BULK OF UPPER TROF SLIDES EWD INTO
WY/UT...A FEW RESIDUAL SNOWSHOWERS ARE POSSIBLE TONIGHT IN THE
CENTRAL MTNS AND ALONG WY/ID BORDER. WINDS WILL DISSIPATE A BIT
BUT REMAIN BREEZY WITH GUSTS OF 25 TO 35 MPH IN THE SNAKE BASIN.
CWA STAYS IN NORTHWEST FLOW REGIME FOR FRI AND EARLY SAT AS PAC
UPPER RIDGE BEGINS TO AMPLIFY AND DRIFT INTO CA/OR/WA. WEAK
SHORTWAVE TROFS EMBEDDED IN THE FLOW WITH SMALL POCKETS OF QPF
WILL KEEP A CHANCE OF SNOWSHOWERS IN THE CWA FORECAST THRU SAT
AFTN BUT NO SIGNIFICANT ACCUMS ARE FORECAST AT THIS TIME. LOOK FOR
TEMPS TO HOLD STEADY TODAY AND THEN EDGE UPWARD ON FRI AND SAT
WITH SEVERAL SNAKE PLAIN SITES MOVING ABOVE FREEZING ON SAT.

WARANAUSKAS

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.

EXTENDED FORECAST BEGINS WITH A BRIEF REST IN THE ACTIVITY AS A WEAK
SHORTWAVE RIDGE BUILDS OVER THE AREA. LOW CHANCES FOR SNOW WILL
CONTINUE OVER THE NORTHERN HIGH COUNTRY AS THE MOISTURE IS SHIFTED
NORTHWARD. GFS AND EUROPEAN MODELS DIFFER IN THE STRENGTH OF A WEAK
SHORTWAVE THAT WILL BE MOVING THROUGH THE REGION SUNDAY NIGHT AND
MONDAY. GFS IS STRONGER WITH THE SYSTEM AND IS SHOWING MORE
WIDESPREAD PRECIP...WHILE THE EUROPEAN IS MUCH WEAKER AND IS SHOWING
VIRTUALLY NONE. FOR NOW...WILL SIDE WITH THE MORE CONSERVATIVE
EUROPEAN MODEL UNTIL THERE IS SOME MORE CONSENSUS. EXPECT A BREAK
ONCE AGAIN FOR MONDAY NIGHT AND TUESDAY. BUT ON TUESDAY NIGHT INTO
WEDNESDAY...BOTH GFS AND EUROPEAN SHOW A SHORTWAVE TROUGH MOVING
THROUGH THE REGION. HAVE RAISED CHANCES FOR THIS TIME DUE TO THE
MODEL AGREEMENT. IF LATER RUNS SUPPORT THIS SOLUTION...EXPECT TO
FURTHER RAISE CHANCES. MODELS SHOW A RIDGE BUILDING OVER THE REGION
FOR THE REMAINDER OF THE PERIOD RESULTING IN MAINLY DRY CONDITIONS.
TEMPS ARE EXPECTED TO REMAIN BELOW NORMAL. ALTHOUGH SNOW LEVELS WILL
BE RISING AND DURING THE DAY TIME...SNOW MAY MIX WITH RAIN IN THE
VALLEYS.

VALLE

AVIATION...DIFFICULT FLYING CONDITIONS ARE EXPECTED TODAY AS A
STRONG STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION. THIS
SYSTEM WILL PRODUCE SNOW ALONG WITH STRONG WINDS RESULTING IN AREAS
OF BLOWING SNOW. LOW CEILINGS AND VISIBILITIES ARE EXPECTED FOR MUCH
OF THE DAY.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
IDZ017-020>022-024-032.

WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR IDZ018-
019-023-025-031.

&&
Hazardous weather outlook, Feb 7, 4:42 AM MST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
442 AM MST THU FEB 7 2008

IDZ017>025-031-032-081145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
442 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

UPPER LEVEL TROF MOVING THROUGH SE IDAHO WILL PRODUCE AREAS OF
LIGHT TO MODERATE SNOW AND WIDESPREAD GUSTY WINDS. BLOWING AND
DRIFTING SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS DUE TO LOWER
VISIBILITIES AND OCCASIONAL WHITEOUT CONDITIONS. SNOWFALL
ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED IN VALLEYS WITH 4 TO 8
INCHES AT HIGHER ELEVATIONS. SNOW TAPERING OFF TO SNOWSHOWERS BY
EVENING. SOUTHWESTERLY WINDS EXPECTED TO REACH 30 MPH WITH GUSTS
UPWARDS OF 45 MPH ARE POSSIBLE THROUGHOUT THE DAY SUBSIDING
SLIGHTLY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
UNSETTLED WEATHER PATTERN CONTINUES THROUGH WEDNESDAY AS WEAK HIGH
PRESSURE BUILDS OVER THE WEEKEND AND THEN GIVES WAY TO QUICK
MOVING DISTURBANCES EVERY 2 DAYS OR SO EARLY NEXT WEEK. AS
DISTURBANCES MOVE THROUGH AREA, CHANCES FOR SCATTERED SNOWSHOWERS
INCREASE WITH NO SIGNIFICANT ACCUMULATION EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Feb 7, 9:00 AM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
900 AM MST THU FEB 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     HEAVY SNOW       ASHTON                  44.07N 111.45W
02/07/2008  M8.0 INCH        FREMONT            ID   TRAINED SPOTTER

            ACCUMULATION OF NEW SNOW SINCE MIDNIGHT.

&&

GEW
Local storm report, Feb 7, 1:55 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
155 PM MST THU FEB 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY SNOW       VICTOR                  43.60N 111.11W
02/07/2008  M8.0 INCH        TETON              ID   TRAINED SPOTTER

            ACCUMULATION IN PAST 24 HOURS.WINDS CURRENTLY SOUTH
            SOUTHWEST AT 25 TO 30 MPH. ROAD DRIFTS APPROX.1 TO 2 FEET
            CROSSING HALF OF ROAD, HWY 33, BETWEEN DRIGGS AND VICTOR.

0120 PM     BLIZZARD         15 NW BLACKFOOT         43.35N 112.56W
02/07/2008                   BINGHAM            ID   TRAINED SPOTTER

            ZERO VISIBILITY. WIND SPEEDS APPROXIMATELY 50 MPH. STUCK
            IN 4 FOOT DRIFT AT 1700 MONUMENT ROAD WEST. HELP ON WAY.

&&

GEW
Local storm report, Feb 7, 2:07 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
207 PM MST THU FEB 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     BLIZZARD         8 S BELLEVUE            43.35N 114.26W
02/07/2008                   BLAINE             ID   TRAINED SPOTTER

            AT INTERSECTION OF 75/20, VISIBILITY ZERO WITH SUSTAINED
            WINDS ESTIMATED AT 25-30 MPH. SEMIS STUCK IN PARKING
            AREA.

&&

GEW

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.